Alert archive / Indiana / Flash Flood Warnings in 2018
Flash Flood Warning 14, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 1, 2018, 1:01 AM CDT for Spencer County, Warrick County, Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2018, 1:01 AM CDT (06:01 UTC)
- Expired
- Jun 1, 2018, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Spencer County, IN, Warrick County, IN
The radar
The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 2:10 AM CDT | FLASH FLOOD | Chrisney, IN | MULTIPLE VEHICLE WATER RESCUSES REPORTED. WATER COVERED ROADS AND HIGHWAYS INCLUDE 70, 62 NEAR 75 WEST, COUNTY ROAD 1400 NORTH, AND 1600 NORTH JUST EAST OF SANTA CLAUS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 69 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2231 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
772
WGUS53 KPAH 010601
FFWPAH
INC147-173-010900-
/O.NEW.KPAH.FF.W.0014.180601T0601Z-180601T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
101 AM CDT FRI JUN 1 2018
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Southeastern Warrick County in southwestern Indiana...
Spencer County in southwestern Indiana...
* Until 400 AM CDT.
* At 100 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen based on Doppler Radar estimates. Flash flooding is
expected.
* Some locations that will experience flooding include...
Grandview, Holiday World, Chrisney, Tennyson and Gentryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3801 8680 3800 8681 3799 8686 3794 8692
3792 8727 3812 8721 3818 8680 3813 8680
3812 8681 3810 8677 3808 8678 3806 8677
3804 8679 3803 8677 3800 8677
$$
081 follow-up statement
855
WGUS73 KPAH 010813
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
313 AM CDT FRI JUN 1 2018
INC147-173-010900-
/O.CON.KPAH.FF.W.0014.000000T0000Z-180601T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warrick IN-Spencer IN-
313 AM CDT FRI JUN 1 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
SOUTHEASTERN WARRICK AND SPENCER COUNTIES...
At 310 AM CDT, Doppler radar indicated rains ended just after 205
AM. However, significant flooding has been reported and continues
across Spencer County. Multiple water rescues have been reported by
Law Enforcement, including one at 210 AM near Chrisney. Water covers
state route 62 near 75 west. County roads 1400 North, as well as
1600 North east of Santa Claus are water covered.
Some locations that will continue to experience flooding include...
Grandview, Holiday World, Chrisney, Tennyson and Gentryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3801 8680 3800 8681 3799 8686 3794 8692
3792 8727 3812 8721 3818 8680 3813 8680
3812 8681 3810 8677 3808 8678 3806 8677
3804 8679 3803 8677 3800 8677
$$
08What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 12:54 AM CDT, 7 minutes earlier.
Area forecast discussion, Jun 1, 12:54 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1254 AM CDT Fri Jun 1 2018
.UPDATE...
Issued at 1254 AM CDT Fri Jun 1 2018
Just killed off the last of Severe Watch #142, as the outflow
boundary has cleared that entire area. Previously extended the
Flash Flood Watch until 3 AM to allow the heavy rain producing
storms in that are plenty of time to clear.
The AVIATION section has been updated for the 06Z TAF issuance.
UPDATE Issued at 807 PM CDT Thu May 31 2018
Updated to replace tornado watch with a severe thunderstorm watch.
&&
.SHORT TERM...(Tonight through Saturday night)
Issued at 425 PM CDT Thu May 31 2018
Given the mesoscale nature of the training thunderstorms from the
confluence the Mississippi and Ohio River eastward through west
Kentucky and extreme southern Illinois, will hold off extending
the Flash Flood Watch further west to include the impacted
counties. The foci for this convective boundary did not come into
play until the middle of the afternoon, so it may be too late to
consider a downstream watch at this time, but will monitor.
Discrete cells are still developing in in south central Missouri,
so still feel SPC's tornado watch call for southeast Missouri into
southwest Illinois is warranted. The local eastward extension
will remain, given the enhanced shear/instability possible along
the boundary extending into the southern Pennyrile.
Most of the forcing associated with trough/upper low should move
east of the majority of the WFO PAH forecast area after 06z Friday
(1 am CDT). Lingering convection may remain in the eastern
counties through the late morning on Friday.
Depending on the amount of insolation and temperature recovery
tomorrow morning, heat index values may rise back into the middle
and upper 90s over southeast Missouri. Given the uncertainty, may
remove a mention of heat index values at or above 100 degrees on
Friday in the hazardous weather outlook.
The signal for strong to severe convection looks likely again
for late Saturday afternoon and evening. Given the negative tilt,
shear, and narrow zone of instability associated with the
northern Plains/upper Midwest trough, cannot rule out severe
weather again.
.LONG TERM...(Sunday through Thursday)
Issued at 425 PM CDT Thu May 31 2018
Northerly flow and high pressure will dominate the remainder of
the WFO PAH forecast area for the extended forecast period. Have
average confidence that dry weather will persist through
Wednesday, but for now will keep the forecast close to the
regionally initialized model guidance in collaboration with
surrounding NWS offices.
&&
.AVIATION...
Issued at 1254 AM CDT Fri Jun 1 2018
Main concern for this set of forecasts is the ongoing convection
which will impact KOWB for the next hour or two with IFR or lower
conditions. It may continue with VCTS and light rain at KEVV for
the first hour of the forecast. If there is sufficient clearing,
some at least MVFR fog development will be possible throughout the
area by sunrise. Otherwise, VFR conditions are expected with
light winds.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...Flash Flood Watch until 3 AM CDT early this morning for INZ081-
082-085>088.
KY...Flash Flood Watch until 3 AM CDT early this morning for KYZ014-
018>020.
&&
UPDATE...DRS
SHORT TERM...Smith
LONG TERM...Smith
AVIATION...DRSHazardous weather outlook, May 31, 1:18 PM CDT, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 118 pm CDT Thu May 31 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 118 pm CDT Thu May 31 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Another round of thunderstorms will develop over parts of southeast Missouri, southwest Illinois, and parts of west Kentucky by early afternoon, then move east over the remainder of southern Illinois, southwest Indiana, and west Kentucky during the middle and late afternoon. Damaging winds and large hail will be the primary hazards. The initial thunderstorms this afternoon may be isolated, discrete supercells, gradually developing together to form a line of strong to severe thunderstorms. An isolated tornado cannot be ruled out of the question at this time. There is also a good potential for the training of storms this afternoon and this evening and may produce some localized flash flooding concerns. Heat index values may reach 100 this afternoon near the confluence of the Ohio and Mississippi Rivers and southward to the Missouri Bootheel. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A chance of thunderstorms is forecast for portions of the area on Friday, particularly across western Kentucky. Locally heavy rain and lightning will be the main hazards. Another chance of thunderstorms is forecast Saturday afternoon through the night. Some of these storms may be severe with damaging winds and large hail along with torrential rainfall and lightning. Afternoon heat index readings may approach 100 degrees on Saturday afternoon across portions of southeast Missouri. .SPOTTER INFORMATION STATEMENT... Spotters should be prepared for activation throughout the area this afternoon and evening, and again Saturday afternoon and evening. DRS/SP/Smith
In the hours before
Special weather statement, Jun 1, 12:24 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Paducah KY
1224 AM CDT FRI JUN 1 2018
INZ082-087-088-KYZ018-019-010615-
Warrick IN-Spencer IN-Pike IN-Henderson KY-Daviess KY-
1224 AM CDT FRI JUN 1 2018
...SPECIAL WEATHER STATEMENT...
At 1224 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lynnville to Boonville to near Newburgh.
Movement was east at 35 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Evansville, Owensboro, Boonville, Newburgh, Chandler, Rockport, Dale,
Grandview, Knottsville, Folsomville, Stanley, Holiday World, Eureka,
Chrisney, Tennyson, Gentryville and Spurgeon.
LAT...LON 3800 8677 3801 8680 3799 8686 3794 8692
3793 8698 3790 8699 3790 8691 3784 8691
3784 8686 3779 8682 3767 8688 3786 8756
3806 8735 3830 8728 3828 8707 3820 8707
3820 8679 3812 8681 3810 8677
TIME...MOT...LOC 0524Z 282DEG 32KT 3822 8722 3805 8728 3791 8742
08Local storm report, Jun 1, 12:31 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1231 AM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM FLOOD EVANSVILLE 37.98N 87.54W
05/31/2018 VANDERBURGH IN TRAINED SPOTTER
FLOODING ON HWY 62 NEAR VETERANS MEMORIAL PARKWAY. 4 TO 6
INCHES OF STANDING WATER ON THE ROAD.
&&
SPLocal storm report, Jun 1, 12:40 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1240 AM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND DMG SIKESTON 36.88N 89.58W
05/31/2018 SCOTT MO PUBLIC
TREE BLOWN ONTO HOUSE ON LEE STREET. ADDITIONAL TREES
BLOWN DOWN IN TOWN AND POWER LINES DOWN IN TOWN. SOME
POWER OUTAGES AND NUMEROUS TREE LIMBS DOWN.
&&
SPLocal storm report, Jun 1, 12:45 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1245 AM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 2 N BLODGETT 37.03N 89.53W
05/31/2018 SCOTT MO PUBLIC
TREE BLOWN OVER ROAD ON HIGHWAY H NEAR COUNTY ROAD 506.
NUMEROUS POWER OUTAGES ALSO REPORTED WITHIN THE COUNTY AS
STORMS ROLLED THROUGH.
&&
SPLocal storm report, Jun 1, 12:47 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1247 AM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLOOD MACEDONIA 38.05N 88.70W
06/01/2018 HAMILTON IL EMERGENCY MNGR
REPORT OF HIGH WATER OVER THE ROADWAY ON STATE HWY 14 AT
THE VIADUCT IN MACEDONIA.
1220 AM FLOOD EVANSVILLE 37.98N 87.54W
06/01/2018 VANDERBURGH IN TRAINED SPOTTER
FLOODING ON HWY 62 NEAR VETERANS MEMORIAL PARKWAY. 4 TO 6
INCHES OF STANDING WATER ON THE ROAD.
&&
SPLocal storm report, Jun 1, 12:50 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1250 AM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG SIKESTON 36.88N 89.58W
05/31/2018 SCOTT MO PUBLIC
TREE BLOWN ONTO HOUSE ON LEE STREET. ADDITIONAL TREES
BLOWN DOWN IN TOWN AND POWER LINES DOWN IN TOWN. SOME
POWER OUTAGES AND NUMEROUS TREE LIMBS DOWN.
&&
SPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:20 PM CDT | Severe Thunderstorm Warning | PAH | Posey | 25 min |
| May 31, 8:27 PM CDT | Special Weather Statement | PAH | Spencer, Vanderburgh, Warrick | 48 min |
| May 31, 8:31 PM CDT | Areal Flood Advisory | PAH | Vanderburgh | 119 min |
| May 31, 10:36 PM CDT | Special Weather Statement | PAH | Spencer | 39 min |
| May 31, 10:54 PM CDT | Areal Flood Advisory | PAH | Gibson, Pike | 6 hr |
| Jun 1, 12:05 AM CDT | Areal Flood Advisory | PAH | Spencer, Vanderburgh, Warrick | 115 min |
| Jun 1, 12:24 AM CDT | Special Weather Statement | PAH | Spencer, Warrick | 51 min |
| Jun 1, 3:50 AM CDT | Areal Flood Warning | PAH | Spencer, Warrick | 6 hr |
| Jun 1, 9:45 AM CDT | Areal Flood Warning | PAH | Spencer, Warrick | 3 hr |
| Jun 1, 4:46 PM CDT | Special Weather Statement | PAH | Gibson, Pike | 59 min |
| Jun 1, 5:16 PM CDT | Special Weather Statement | PAH | Gibson, Posey, Vanderburgh | 59 min |
Nearby
Flash Flood Warnings in Indiana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.